MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pioneer controller experienced an alarm and a controller fault alarm due to an internal battery end of life.The alarm was once previously silenced but reappeared later.The issue was resolved through a controller exchange.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the controller ((b)(6)) was returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The returned controller passed external visual inspection.Internal visual inspection revealed a crack in the standoff post one (1) of the controller housing.The observed standoff post crack is an additional finding, not related to the reported event.Based on an investigation, the root cause of the standoff post crack was determined to be due to mineral oil applied to the controller¿s internal main gasket and/or to the silicone adhesive applied around the controller¿s internal battery coming in to contact with the standoff post.The mineral oil and/or silicone adhesive contributed to environmental stress cracking.Capa pr00517125 is investigating this issue.Functional testing revealed that the no power alarm did not sound when both power sources were disconnected from the controller, indicating an issue with the internal battery.Internal inspection revealed that the internal nickel-metal hydride (nimh) battery, which powers the no power alarm, w as slightly swollen.After the internal battery was replaced, the controller performed as intended.Log file analysis revealed eleven (11) controller fault alarms logged since (b)(6) 2025, indicating an issue with the internal battery.Additionally, log files revealed that the controller had been in use for more than two (2) years.Furthermore, one (1) vad disconnect alarm was logged on (b)(6) 2025 at 11:30:14, indicating a physical disconnection of the driveline from the controller, likely due to the reported controller exchange.As a result, the reported event was confirmed.The most likely root cause of the reported controller fault alarm event can be attributed to a reduced charge capacity of the internal nimh battery.Capa pr00492825 investigated internal battery issues with controller 2.0.Even though this capa is closed, (b)(6) falls within the bounds of this capa.Based on the available information, the most likely root cause of the vad disconnect alarm can be attributed to the reported controller exchange.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22078964
Report Number3007042319-2025-01179
Device Sequence Number8711900
Product Code DSQ
UDI-Device Identifier00888707000420
UDI-Public(01)00888707000420(17)180228
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2018
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Patient SexUnknown